MAUDE Adverse Event Report: STRYKER GMBH SCREWDRIVER BLADE, T7, AO; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT

STRYKER GMBH SCREWDRIVER BLADE, T7, AO; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Catalog Number 45-27015
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 04/12/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Upon completion of investigation, additional information will be provided in a supplemental report.
 
Event or Problem Description
It was reported that, during the procedure, the tip of the driver was broken.
 
Event or Problem Description
It was reported that, during the procedure, the tip of the driver was broken.
 
Additional Manufacturer Narrative
The reported event could be confirmed, since the device was returned for evaluation and matches the reported failure mode.Based on investigation, the root cause was attributed to be user related.The failure was caused by the normal wear of the device.The breakage reported can be confirmed.The tip of the device is broken and signs of damage are evident, color fading as well as rust are noticed.The microscope inspection, regarding the screwdriver showed a shinny fracture surface, a sign that the two parts rubbed against each other.The fracture was initiated and had spread over time until the final crack.The device was released in 2012, and has been fulfilling its task since, which lead to its normal wear.Based on the above-mentioned observations, the case could be classified as user-related.A review of the device history for the reported lot did not indicate any abnormalities.No corrective actions are required at this time.A review of the labeling did not indicate any abnormalities.No indications of material, manufacturing or design related problems were found during the investigation.If any further information is provided, the investigation report will be updated.

Brand Name
SCREWDRIVER BLADE, T7, AO
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Manufacturer (Section D)
STRYKER GMBH
bohnackerweg 1
postfach
selzach 2545
CH  2545
MDR Report Key8579886
Report Number0008031020-2019-00393
Device Sequence Number2346724
Product Code LXH
UDI-Device Identifier04546540540423
UDI-Public04546540540423
Combination Product (Y/N)N
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/14/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number45-27015
Device Lot NumberAC05
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/30/2019
Initial Date Received by Manufacturer 04/12/2019
Supplement Date Received by Manufacturer05/21/2019
Initial Report FDA Received Date05/03/2019
Supplement Report FDA Received Date06/14/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1